Wireless multihop networks with stealing : large buffer asymptotics via the ray method

F. Guillemin, C. Knessl, J.S.H. Leeuwaarden, van

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Scopus)
76 Downloads (Pure)

Abstract

Wireless networks equipped with CSMA are scheduled in a fully distributed manner. A disadvantage of such distributed control in multihop networks is the hidden node problem, which causes the effect of stealing, in which a downstream node steals the channel from an upstream node with probability $p$. Aziz, Starobinski, and Thiran [IEEE/ACM Trans. Networking, to appear] have recently shown that the $N$-hop model with stealing is stable only in the case $N=3$ and $p\in(0,1]$. This 3-hop model can be represented as a random walk in the quarter plane. We derive various asymptotic expressions for the stationary large buffer probabilities of the 3-hop model that capture the effect of $p$. We mainly rely on the ray method, and we show how this method is related to the compensation approach and singularity analysis.
Original languageEnglish
Pages (from-to)1220-1240
JournalSIAM Journal on Applied Mathematics
Volume71
Issue number4
DOIs
Publication statusPublished - 2011

Fingerprint Dive into the research topics of 'Wireless multihop networks with stealing : large buffer asymptotics via the ray method'. Together they form a unique fingerprint.

  • Cite this